Alert archive / Arkansas / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 23, NWS Tulsa, OK
NWS Tulsa, OK issued this severe thunderstorm warning at Mar 11, 2020, 5:46 AM CDT for Benton County, Carroll County, Washington County, Arkansas. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 11, 2020, 5:46 AM CDT (10:46 UTC)
- Expired
- Mar 11, 2020, 6:30 AM CDT
- In force
- 44 min
- Issued by
- NWS Tulsa, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Benton County, AR, Carroll County, AR, Washington County, AR
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 11, 6:20 AM CDT | HAIL 1 | Bella Vista, AR | DIME TO NICKEL SIZE HAIL COVERING THE GROUND, SOME QUARTER HAIL MIXED IN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 34 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Springfield, MO (KSGF), launched 00:00Z, 10.8 hours before the alert went out and 69 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1734 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
309
WUUS54 KTSA 111046
SVRTSA
ARC007-015-143-111130-
/O.NEW.KTSA.SV.W.0023.200311T1046Z-200311T1130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Tulsa OK
546 AM CDT Wed Mar 11 2020
The National Weather Service in Tulsa has issued a
* Severe Thunderstorm Warning for...
Benton County in northwestern Arkansas...
Northwestern Carroll County in northwestern Arkansas...
Northeastern Washington County in northwestern Arkansas...
* Until 630 AM CDT.
* At 546 AM CDT, severe thunderstorms were located along a line
extending from 5 miles southeast of Goodman to near South West
City, moving southeast at 60 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Eureka Springs... Bella Vista...
Lowell... Pea Ridge...
Gentry... Tontitown...
Bethel Heights... Gravette...
Cave Springs... Decatur...
Highfill... Gateway...
Springtown... Northwest Arkansas Regional
Air...
Hiwasse... Hobbs State Park...
This includes Interstate 49 between mile markers 60 and 93.
LAT...LON 3630 9376 3631 9387 3624 9387 3623 9389
3621 9390 3602 9418 3632 9459 3650 9462
3650 9387 3636 9367
TIME...MOT...LOC 1046Z 310DEG 51KT 3668 9435 3649 9462
HAIL...1.00IN
WIND...60MPH
$$2 follow-up statements
014
WWUS54 KTSA 111110
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
610 AM CDT Wed Mar 11 2020
ARC007-015-143-111130-
/O.CON.KTSA.SV.W.0023.000000T0000Z-200311T1130Z/
Benton AR-Carroll AR-Washington AR-
610 AM CDT Wed Mar 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR BENTON...NORTHWESTERN CARROLL AND NORTHEASTERN WASHINGTON
COUNTIES...
At 610 AM CDT, severe thunderstorms were located along a line
extending from 6 miles north of Pea Ridge to 4 miles northeast of
Decatur, moving southeast at 45 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Eureka Springs... Bella Vista...
Lowell... Pea Ridge...
Gentry... Tontitown...
Bethel Heights... Cave Springs...
Decatur... Highfill...
Gateway... Springtown...
Northwest Arkansas Regional Air...
Hiwasse...
Hobbs State Park... War Eagle...
This includes Interstate 49 between mile markers 60 and 93.
LAT...LON 3630 9376 3631 9387 3624 9387 3623 9389
3621 9390 3602 9418 3625 9450 3650 9441
3650 9387 3636 9367
TIME...MOT...LOC 1110Z 304DEG 41KT 3655 9411 3636 9438
HAIL...1.00IN
WIND...60MPH
$$356
WWUS54 KTSA 111121
SVSTSA
Severe Weather Statement
National Weather Service Tulsa OK
621 AM CDT Wed Mar 11 2020
ARC007-015-143-111130-
/O.CON.KTSA.SV.W.0023.000000T0000Z-200311T1130Z/
Benton AR-Carroll AR-Washington AR-
621 AM CDT Wed Mar 11 2020
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 AM CDT
FOR NORTHEASTERN BENTON...NORTHWESTERN CARROLL AND NORTHEASTERN
WASHINGTON COUNTIES...
At 621 AM CDT, severe thunderstorms were located along a line
extending from Garfield to near Cave Springs, moving southeast at 55
mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations in or near the path include...
Fayetteville... Springdale...
Rogers... Bentonville...
Eureka Springs... Bella Vista...
Lowell... Pea Ridge...
Tontitown... Bethel Heights...
Cave Springs... Highfill...
Gateway... Northwest Arkansas Regional Air...
Hobbs State Park... War Eagle...
Centerton... Johnson...
Elm Springs... Goshen...
This includes Interstate 49 between mile markers 66 and 93.
LAT...LON 3630 9376 3631 9387 3624 9387 3623 9389
3621 9390 3606 9413 3628 9439 3650 9416
3650 9387 3636 9367
TIME...MOT...LOC 1121Z 309DEG 49KT 3646 9398 3627 9425
HAIL...1.00IN
WIND...60MPH
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 11, 2:49 AM CDT, 2 hours 57 minutes earlier.
Area forecast discussion, Mar 11, 2:49 AM CDT, 2 hours 57 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 249 AM CDT Wed Mar 11 2020 .DISCUSSION... An active weather pattern will persist across eastern Oklahoma and northwest Arkansas through the next seven days - at least - with multiple chances for thunderstorms, including some with severe potential, presenting the bulk of the forecast challenges for the foreseeable future. The immediate short term concerns revolve around the thunderstorm complex that has developed, as expected, across central Kansas early this morning. Mesoanalysis shows around 1000 J/kg of MUCAPE across much of northeast Oklahoma, with 3 hour trends indicating a maximum increase in amounts along the Kansas border, almost into far northwest Arkansas. The Kansas complex is expected to ride to the east-southeast within this instability maximum, with additional convection possible farther south, as indicated by recent radar echoes between Tulsa and Okmulgee. In general, the severe potential will remain low, but nonzero, with isolated marginally severe wind gusts being the main concern. The complex should largely exit the northwest and west central Arkansas counties by mid to late morning. The remainder of the day should remain dry in most spots, with only a slight chance of afternoon redevelopment along a surface boundary in southeast Oklahoma and west central Arkansas. The aforementioned boundary will begin to move northward again tonight, and additional showers and isolated thunderstorms will be possible in response to the resultant warm advection. Eastern sections of the forecast area remain most likely to see precipitation tonight. For tomorrow, attention turns to the strong cold front that will make its way southward during the day and into tomorrow night. Well above normal temperatures will occur ahead of the front, aided by westerly, downslope low level flow ahead of it. A narrow ribbon of surface-based instability continues to look probable immediately ahead of the front during the afternoon and into the early evening, leading to some severe weather concerns with thunderstorms expected to develop during this time frame. This threat should wane by mid to late evening as much colder air moves in behind the front. The front will become quasi-stationary near the Red River tomorrow night and into Friday, with additional thunderstorm potential focused across southeast Oklahoma through Friday morning. Widespread showers with embedded thunderstorms will again expand northward as an upper level disturbance moves northeastward across the area Friday night and into Saturday. With larger scale troughing persisting in the western United States providing a prolonged period of southwesterly flow aloft, expect scenarios similar to this - an increase in coverage and intensity of precipitation coincident with the approach of upper level energy with a brief lull after it passes - to play out more than once through the weekend and well into next week. Timing each one of these impulses will provide some source of uncertainty when it comes to periods with the highest rain chances. Expect the timing of some of this to change over the coming days, especially as it pertains to the latter periods of the forecast. && .PRELIMINARY POINT TEMPS/POPS... TUL 74 57 81 44 / 50 10 20 10 FSM 73 58 80 47 / 60 30 60 40 MLC 77 61 83 50 / 10 20 30 30 BVO 72 53 78 41 / 20 20 10 0 FYV 72 56 77 42 / 90 30 60 30 BYV 70 54 75 41 / 90 30 70 20 MKO 73 59 81 45 / 60 20 30 20 MIO 71 54 76 40 / 60 30 30 10 F10 76 58 82 45 / 30 10 20 20 HHW 78 63 81 53 / 20 30 40 60 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && LONG TERM....22
Hazardous weather outlook, Mar 11, 4:19 AM CDT, 1 hour 27 minutes before
Hazardous Weather Outlook National Weather Service Tulsa OK 419 AM CDT Wed Mar 11 2020 ARZ001-002-010-011-019-020-029-OKZ049-053>076-120930- Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK- Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK- Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK- Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK- Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK- Washington OK-Washington AR- 419 AM CDT Wed Mar 11 2020 ...Limited Severe Threat This Morning... This Outlook is for Northwest and West Central Arkansas as well as much of Eastern Oklahoma. .DAY ONE...Today and Tonight. SEVERE THUNDERSTORM. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. FLASH FLOOD. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. HEAVY RAIN. RISK...Limited. AREA...Northeast Oklahoma and northwest Arkansas. ONSET...Ongoing. DISCUSSION... A cluster of strong thunderstorms will move into far northeast Oklahoma early this morning, shifting southeast into northwest Arkansas around 6 AM. A few of these storms could produce marginally severe hail and maybe a damaging wind gusts or two as this activity moves into northwest Arkansas. Locally heavy rainfall will be likely with these storms which could cause some minor flooding. In addition, widely scattered thunderstorms will persist across east- central Oklahoma, moving into west-central Arkansas with a limited hail and heavy rain threat through mid morning. Most of the thunderstorm activity will shift east of the region by mid morning. There is a slight chance for a few isolated thunderstorms to redevelop across southeast Oklahoma with afternoon heating. SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT... Local Spotter Activation May Be Needed. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. THURSDAY...Thunderstorm Potential...High Wind Potential. FRIDAY...Thunderstorm Potential...Heavy Rain Potential. SATURDAY...Thunderstorm Potential. SUNDAY...Thunderstorm Potential...Heavy Rain Potential. MONDAY AND TUESDAY...Thunderstorm Potential. EXTENDED DISCUSSION... The weather pattern will remain unsettled through the weekend into early next week. A strong upper level storm system will likely approach from the southwest Friday into Saturday. Locally heavy rainfall will be likely across southeast Oklahoma Friday, spreading across the remainder of the area Friday night into Saturday. Flooding may be possible depending on where the bands of heavy rainfall occur. Another round of storms with heavy rainfall is expected Monday into Tuesday on next week. Flooding will likely become more of a concern by this time, especially in areas that receive heavy rainfall over the weekend. weather.gov/tulsa contains additional information.
In the hours before
Special weather statement, Mar 11, 4:44 AM CDT, 1 hour 2 minutes before
Special Weather Statement National Weather Service Tulsa OK 444 AM CDT Wed Mar 11 2020 OKZ056>058-111030- Craig OK-Ottawa OK-Nowata OK- 444 AM CDT Wed Mar 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN CRAIG...NORTHERN OTTAWA AND NORTHEASTERN NOWATA COUNTIES UNTIL 530 AM CDT... At 444 AM CDT, strong thunderstorms were located along a line extending from 5 miles northeast of Coffeyville to 6 miles northwest of Galena. Movement was southeast at 45 mph. Penny size hail and winds in excess of 40 mph will be possible with these storms. Locations in or near the path include... Miami... Baxter Springs... Commerce... Quapaw... Welch... Bluejacket... Treece... Picher... Ottawa... Peoria... Cardin... Hollow... Pyramid Corners... This includes Interstate 44 between mile markers 305 and 324. LAT...LON 3684 9462 3679 9523 3700 9556 3700 9462 TIME...MOT...LOC 0944Z 302DEG 40KT 3707 9555 3712 9474
Special weather statement, Mar 11, 4:51 AM CDT, 55 minutes before
Special Weather Statement
National Weather Service Tulsa OK
451 AM CDT Wed Mar 11 2020
ARZ019-OKZ069-072-111015-
Crawford AR-Adair OK-Sequoyah OK-
451 AM CDT Wed Mar 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CRAWFORD...NORTH
CENTRAL SEQUOYAH AND SOUTHERN ADAIR COUNTIES UNTIL 515 AM CDT...
At 451 AM CDT, a strong thunderstorm was located over Bunch, moving
east at 40 mph.
Penny size hail will be possible with this storm.
Locations in or near the path include...
Bunch...
LAT...LON 3560 9481 3564 9482 3564 9481 3574 9481
3581 9450 3576 9449 3576 9447 3566 9443
TIME...MOT...LOC 0951Z 257DEG 34KT 3567 9477Special weather statement, Mar 11, 5:03 AM CDT, 43 minutes before
Special Weather Statement
National Weather Service Tulsa OK
503 AM CDT Wed Mar 11 2020
OKZ057-058-063-111030-
Craig OK-Delaware OK-Ottawa OK-
503 AM CDT Wed Mar 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CRAIG...NORTHWESTERN
DELAWARE AND OTTAWA COUNTIES UNTIL 530 AM CDT...
At 503 AM CDT, strong thunderstorms were located along a line
extending from 6 miles west of Welch to 5 miles southeast of Baxter
Springs. Movement was southeast at 50 mph.
Nickel size hail and wind gusts up to 50 mph will be possible with
these storms.
Locations in or near the path include...
Miami... Vinita...
Baxter Springs... Grove...
Commerce... Fairland...
Afton... Quapaw...
Welch... Bernice...
Bluejacket... Wyandotte...
Treece... Picher...
Bernice State Park... Cleora...
Narcissa... Ottawa...
Cayuga... Peoria...
This includes Interstate 44 between mile markers 284 and 324.
LAT...LON 3662 9462 3652 9509 3692 9532 3700 9506
3700 9462
TIME...MOT...LOC 1003Z 322DEG 45KT 3686 9521 3699 9464Special weather statement, Mar 11, 5:05 AM CDT, 41 minutes before
Special Weather Statement
National Weather Service Tulsa OK
505 AM CDT Wed Mar 11 2020
ARZ019-OKZ072-111030-
Crawford AR-Sequoyah OK-
505 AM CDT Wed Mar 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN CRAWFORD AND NORTHEASTERN
SEQUOYAH COUNTIES UNTIL 530 AM CDT...
At 505 AM CDT, a strong thunderstorm was located 6 miles north of
Muldrow, moving east at 40 mph.
Penny size hail will be possible with this storm.
Locations in or near the path include...
Van Buren... Cedarville...
Natural Dam... Alma...
Muldrow... Roland...
Rudy... Figure Five...
Short... Concord...
Shibley... Uniontown...
Dora... Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 13.
Interstate 40 in Oklahoma between mile markers 326 and 328.
Interstate 540 near mile marker 1.
Interstate 49 between mile markers 22 and 24.
LAT...LON 3544 9437 3545 9441 3543 9442 3542 9463
3554 9468 3569 9429 3545 9419
TIME...MOT...LOC 1005Z 255DEG 35KT 3550 9460Special weather statement, Mar 11, 5:20 AM CDT, 26 minutes before
Special Weather Statement National Weather Service Tulsa OK 520 AM CDT Wed Mar 11 2020 ARZ010-OKZ069-111045- Washington AR-Adair OK- 520 AM CDT Wed Mar 11 2020 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WASHINGTON AND EAST CENTRAL ADAIR COUNTIES UNTIL 545 AM CDT... At 520 AM CDT, a strong thunderstorm was located 4 miles east of Adair State Park, moving east at 45 mph. Nickel size hail will be possible with this storm. Locations in or near the path include... Stilwell... West Fork... Lincoln... Adair State Park... Devils Den State Park... Strickler... Blackburn... Baron... Clyde... Canehill... Hogeye... Odell... Morrow... This includes Interstate 49 near mile marker 41, near mile marker 43, near mile marker 45, and between mile markers 51 and 53. LAT...LON 3577 9463 3594 9464 3595 9418 3576 9419 TIME...MOT...LOC 1020Z 268DEG 39KT 3585 9455
Special weather statement, Mar 11, 5:27 AM CDT, 19 minutes before
Special Weather Statement
National Weather Service Tulsa OK
527 AM CDT Wed Mar 11 2020
ARZ019-020-111100-
Franklin AR-Crawford AR-
527 AM CDT Wed Mar 11 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FRANKLIN AND CENTRAL
CRAWFORD COUNTIES UNTIL 600 AM CDT...
At 527 AM CDT, a strong thunderstorm was located over Figure Five,
moving east at 45 mph.
Penny size hail will be possible with this storm.
Locations in or near the path include...
Van Buren... Cedarville...
Mountainburg... Alma...
Mulberry... Dyer...
Rudy... Figure Five...
Fern... Concord...
Shibley... Piney...
Toney... Uniontown...
Dora... Lonelm...
Furry...
This includes the following highways,
Interstate 40 in Arkansas between mile markers 0 and 28.
Interstate 540 near mile marker 1.
Interstate 49 between mile markers 22 and 31.
LAT...LON 3544 9394 3544 9409 3545 9414 3544 9416
3544 9438 3545 9441 3544 9442 3544 9444
3549 9445 3561 9445 3566 9396
TIME...MOT...LOC 1027Z 268DEG 38KT 3553 9436The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 11, 5:05 AM CDT | Special Weather Statement | TSA | Crawford | 25 min |
| Mar 11, 5:20 AM CDT | Special Weather Statement | TSA | Washington | 25 min |
| Mar 11, 5:27 AM CDT | Special Weather Statement | TSA | Crawford | 33 min |
| Mar 11, 5:50 AM CDT | Special Weather Statement | TSA | Washington | 40 min |
| Mar 11, 5:53 AM CDT | Special Weather Statement | TSA | Franklin | 37 min |
| Mar 11, 6:16 AM CDT | Special Weather Statement | TSA | Madison | 44 min |
| Mar 11, 6:28 AM CDT | Severe Thunderstorm Warning | TSA | Benton, Carroll, Madison, Washington | 47 min |
| Mar 11, 7:12 AM CDT | Severe Thunderstorm Warning | TSA | Madison | 33 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.